Jump to content

Drug Switch Disaster


[bu...]

Recommended Posts

Hello,

 

About 20 years ago, I was put on the drug Klonopin, 1 or 2 2-mg tabs daily, for Chronic Fatigue Syndrome and attendant sleep disturbance.  When Roche stopped making the drug without food coloring last March, I was forced to switch instantly to another drug, due to extreme chemical sensitivities.  The attending physician prescribed Valium said it would be "a snap."

 

Needless to say, a personal catastrophe ensued.  Months later, I am still experiencing serious withdrawal symptoms:  shakes, high anxiety, depression, fear, difficulty ambulating, inability to sleep or rest, GI tract disturbance...and many more.

 

Any support you can give me on how to get through this dark tunnel will be deeply appreciated.  (My physician of record has simply abandoned me to my own devices, contending that I'm either not sick or have developed another disability.)

 

Thanks!

 

buddy204

 

 

Link to comment
Share on other sites

Hi buddy204

 

It can be maddening sometimes when a doctor doesn't acknowledge benzo withdrawal lasting any further than a couple weeks, I'm sorry you're still having problems. These sound like very common symptoms many of us are too familiar with. Are you wanting to taper off the valium now? What dose did your doctor switch you to?

 

You will find a lot of support and understanding here, I'm glad you found us, we're here to help.

 

Welcome to BenzoBuddies :)

 

Star

Link to comment
Share on other sites

Hello Buddy, Happy you found us!

 

It's sad to hear how some doctors do not realize what it takes to crossover to another drug. If he would have been better educated, he would have done a slow crossover and slowly substituted the klonopin with the Valium. There are some good doctors out there too, so maybe, do a little doctor shopping and find one that fits your needs.

 

I know you're in a tough spot right now, but please ask questions and we will help the best we can.

 

Welcome to BB's

Mike

 

 

Link to comment
Share on other sites

Hi Star,

 

Thanks so much for the post, which is very validating.  

 

Yes, I do feel like Ray Milland in the old movie Lost Weekend or something similar--mice coming out of the walls, weird chirping inside my head, legs frozen when I try to walk, arms flailing when I'm pouring milk, "poison-ivy" itching, day-into-night panic....

 

I'm so pleased that you mentioned the physician denial problem.  My doctor sent me to the ER and washed his hands of it, except to imply, when I've reported continued alarming symptoms in recent weeks, that I need a psychiatrist or a grueling series of tests to identify possible new physical problems. (Duh, wrong!)

 

It was the ER doc, equally clueless, who switched me on the spot to Valium (5 mg) at night.  I quickly tapered that dosage down to 4 mg because name brand Valium, which is all I tolerate, is exorbitant.  In fact, this doctor-directed fiasco--I had never even heard of Klonopin before a CFIDS specialist put me on it as a cliched "miracle drug"--is breaking my finances (anxiety feeding into anxiety...)! Of course I'd love to get off Valium, but the body has been "traumatized" (my homeopath's term) and the time is obviously not right.

 

Again, thank you for the support, which is priceless.  My friends think I'm alarmingly overwrought:  the mood swings, the anxiety, the very sound of my agitated voice all upset them, and they don't know how to help me.  My ability to to take care of my needs as a disabled person has been compromised by the withdrawal.  In particular, strange, unspecified pain in the thigh muscles, possibly emanating from the knee joints, interferes with ambulating.  And there are the fatigue and Fibro pain,which have escalated horribly.  Of course, this only magnifies the stress.

 

 

Anything further you or the other members can share about managing will be a godsend.

 

buddy 204

PS~Hi there Mike!  I really appreciate the the hearty welcome, and I'm thrilled to be here. The docs need an education in what they're prescribing.

Link to comment
Share on other sites

Hi Buddy,

 

Am I reading you right? that you were switched from 1 to 2 -2mg Klonopin tabs a day to .5 mg valium? If so, that is a really harsh drop in potency, practically a cold turkey.  2 - 2mg klonopin is 4 mg daily, 4 mg klonopin is equal to 80mg valium. How long have you been at the 4 mg valium?  

Link to comment
Share on other sites

×
×
  • Create New...